Eating Disorders Expert Forum
Eating Problem
About This Forum:

Questions in the Emotional Eating forum are answered by medical experts. Topics covered include eating disorders, anger and eating, anxiety and eating, binge eating, depression and eating, eating to "fit in", emotional eating, fill the void eating, guilt and eating, loneliness and eating, social eating, and stress and eating.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Eating Problem

I'm 62 yrs. old. married and live in Phoenix AZ.  I have oesteosporosis and I binge eat.  Binge eating has never been a problem in the past because I have always been very thin and never gained weight, until now.  For years my weight has been between 102 & 106.  I'm 5'3".  Over the past few years I have gained 15 lbs.  and it keeps adding on.  I can't believe that at my age , this is a huge problem for me.  I am taking Paxil and for the last 10 years I was taking Actonel, until my doctor suggested I stop because of medical reports showing after long use, it stops working.  I know the 2 problems are not linked, but still remain a concern.  Is there a medication to stop me from my late night binges.  This is when I eat the most.  It seems there would be an appetite supressant that would be helpful.  I work full time as a concierge (my appearance is very important) and only have time to exercise on my days off.  I do Kravmaga and yoga 2-3 day a week. Most of my meals are very healthy, until after dinner.  I'm relaxed and just want the comfort of food.  Please help.  I want to end this before it progresses to a much more serious problem. Thank you
514715_tn?1338269858
Hi, thank you for reaching out for help.  Many individuals, who engage in binge eating, use food as comfort and as a way of coping.  Also, sometimes medications can cause weight gain.  How long ago did you start taking Paxil?  You may want seek out a counselor and speak to the doctor prescribing your medications.  Taking an appetite suppressant does not deal with underlying issues that can cause binge eating behaviors.  I am delighted you are willing to work on what is causing you distress.  To learn more about eating disorders and treatment options, visit The Bella Vita website.  Best regards luck, Dr Patricia Pitts, PhD  The Bella Vita  Los Angeles, CA
2 Comments
Blank
5595906_tn?1370583245
It would be better for you if you got time to exercise everyday! However, I agree with Pitts. You can talk to your doctor for the possible solution.

Thanks
Blank
This Forum's Experts
514715_tn?1338269858
Patricia Pitts, PhDBlank
The Bella Vita - Los Angeles
Los Angeles, CA
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank